So...instead of telling the story about me going completely blind, developing HBP, etc., I'm going to simply produce a few blood sugars over the last week or two.
Just yesterday, at around 4 PM, I was 485 (ignore asking why it's high...if you only knew how bad these lows are...). This was after just two units of Humalog at around 2 PM (so, two hours after lunch, I shot up from 391 to 485). BUT, that's not the biggest problem, believe it or not...
Three hours after the 485, I took my blood sugar, and it was 165. No, I didn't take another Humalog shot. I take just 16 units of Lantus in the morning, and it rarely has any effect on me. The 165 is a good reading...but how is that even possible? Read on, please.
Rewind to the previous day. My blood sugar was 385 at 9 PM. I didn't have a shot of Humalog the entire day, didn't take one after that reading. Just 3-4 hours later, I felt low, and it was 64.
It all started about three weeks ago, I had a blood sugar of 455 at bedtime. I took just two units of Humalog, ate cheese, and went to bed around midnight. At around 3 AM, I woke up at 34.
A week after that, I had a blood sugar of around 280 before going to sleep. I was already battling this weird problem, and I figured I'd see what an entire candy bar would do (full size, around 50+g of carbs). Ate it, no insulin, and I went to sleep...woke up 58.
Basically, here's the deal: I have not been active during ANY of those stretches, or hours before them (I'm fully aware of what strenuous activity does, in regards to the adrenaline raising sugars and then having me hit rock bottom later). I eat a lot of carbs and protein, and I'm on a very low dose of Lantus that I've been taking for around five years now (and I'm almost 28).
I'm also very aware that these blood sugars are very high, and very low. Been down that road many times...being a diabetic for 17 years now, it gets old hearing it.
I'm taking two BP meds (Lozartan and Diltiazem), and an anti-seizure med that I really don't need (Dilantin...doctor just put me on it not too long ago because I have convulsions when my blood sugar drops below 40). I've read that Dilantin brings the blood sugars up sometimes, but of course, that's really not what I'm asking about. Listing these just in case they are significant.
Anyone have any explanation for the unexpected drops? I may have found two doctors that are astounded by them, and to be honest, I'm usually never blown away and I almost always find an answer...but it doesn't fit. None of it is making sense.
You deserve a medal if you can help me with this one. Thank you.
Sorry, not sure how much I can do to help. Do you have an endo that can loan you a cgm for a while? This may make things easier for you to keep track of the sugars for a bit and maybe see a pattern. Also, at what age were you diagnosed. I know someone else online who had a weird case of diabetes that varied depending on his autoimmunity (he has other stuff going on). He didn't need insulin for a long time despite being told he was T1. Maybe you are in the same boat andn are still producing some natural insulin at times.
Yes, the continuous glucose monitor (cgm) and the sensors can be expensive. But I do know that some endos keep them in their practice and loan them out periodically to their patients that are having problems. An excellent service if it's available.